A case of allergic contact dermatitis caused by clindamycin in a patient affected with papulo-pustular acne is described. Clindamycin is regarded as a weak contact allergen; few cases of topical clindamycin sensitization have been described in the literature. Despite the apparently low sensitizing potential of clindamycin, we suppose that the prolonged application of topical acne products containing this substance on irritated skin (retinoid dermatitis) may increase the risk of sensitization.

Allergic contact dermatitis caused by clindamycin mimicking a "retinoid flare"

CORAZZA, Monica;BORGHI, Alessandro;
2017

Abstract

A case of allergic contact dermatitis caused by clindamycin in a patient affected with papulo-pustular acne is described. Clindamycin is regarded as a weak contact allergen; few cases of topical clindamycin sensitization have been described in the literature. Despite the apparently low sensitizing potential of clindamycin, we suppose that the prolonged application of topical acne products containing this substance on irritated skin (retinoid dermatitis) may increase the risk of sensitization.
Romita, Paolo; Ettorre, Grazia; Corazza, Monica; Borghi, Alessandro; Foti, Caterina
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11392/2373936
 Attenzione

Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo

Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 8
  • ???jsp.display-item.citation.isi??? 6
social impact